Nearly 14,000 bottles of Adndale Magnesium Glycinate Gummies have been recalled due to the potential presence of undeclared melatonin, a sleep-regulating hormone. The supplements, marketed to relieve nighttime leg cramps and support heart health, were sold on the brand's website and through online retailers like Amazon.
The U.S. Food and Drug Administration (FDA) issued an urgent recall for 13,920 bottles. The affected lot numbers are 190824, 240923, and 240929, with expiration dates of August 19, September 22, and September 28, 2026, respectively. The recalled products have the UPC 860008784551.
This recall was assigned a Class II designation, indicating that exposure to the violative product may cause temporary or medically reversible adverse health consequences, with the probability of serious adverse health consequences considered remote. Currently, no illnesses or adverse effects have been linked to the recalled supplements.
Magnesium, an essential mineral involved in over 300 biochemical reactions, is labeled as 400mg per serving (two gummies) on the recalled bottles. Magnesium glycinate, specifically, is known to help regulate brain chemicals that promote relaxation and wakefulness, potentially improving sleep quality and easing leg cramps. The presence of undeclared melatonin could lead to excessive drowsiness.
While melatonin is generally considered safe, the exact amount in the recalled magnesium gummies is unknown. High doses have been associated with adverse health outcomes, including poisoning deaths, particularly in children, and heart failure. Recent studies have also suggested potential dangers linked to melatonin supplements, with some research indicating an association between melatonin use and an increased risk of heart failure diagnosis and mortality, although experts caution these studies show associations, not direct causation.
Additionally, data from the CDC revealed a significant increase in calls to poison control centers regarding children ingesting too much melatonin. Between 2012 and 2021, calls concerning pediatric melatonin ingestions rose by 530 percent, leading to hospitalizations, intensive care admissions, and, in rare cases, fatalities.
The FDA has not provided specific disposal instructions, but typically recommends discarding recalled supplements immediately or returning them to the point of purchase.